Alert archive / Kansas / Frost Advisories in 2025
Frost Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 18, 2025, 1:27 AM CDT for 14 counties in Kansas. It took effect at Oct 19, 2025, 12:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2025, 1:27 AM CDT (06:27 UTC)
- In effect from
- Oct 19, 2025, 12:00 AM CDT
- Expired
- Oct 19, 2025, 9:40 AM CDT
- In force
- 10 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 90 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1923 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579 WWUS73 KDDC 180627 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 127 AM CDT Sat Oct 18 2025 KSZ030-043-044-061>063-074>076-084>086-181830- /O.NEW.KDDC.FR.Y.0002.251019T0500Z-251019T1500Z/ Trego-Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell- Morton-Stevens-Seward- Including the cities of Garden City, Deerfield, Wakeeney, Ulysses, Liberal, Sublette, Scott City, Elkhart, Dighton, Hugoton, Johnson City, Satanta, Scott State Lake, Lakin, and Syracuse 127 AM CDT Sat Oct 18 2025 /1227 AM MDT Sat Oct 18 2025/ ...FROST ADVISORY IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 10 AM CDT /9 AM MDT/ SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of southwest and west central Kansas. * WHEN...From midnight CDT /11 PM MDT/ tonight to 10 AM CDT /9 AM MDT/ Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ BURGERT
5 follow-up statements
673 WWUS73 KDDC 180815 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 315 AM CDT Sat Oct 18 2025 KSZ030-043-044-061>063-074>076-084>086-182100- /O.CON.KDDC.FR.Y.0002.251019T0500Z-251019T1500Z/ Trego-Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell- Morton-Stevens-Seward- Including the cities of Garden City, Deerfield, Wakeeney, Ulysses, Liberal, Sublette, Scott City, Elkhart, Dighton, Hugoton, Johnson City, Satanta, Scott State Lake, Lakin, and Syracuse 315 AM CDT Sat Oct 18 2025 /215 AM MDT Sat Oct 18 2025/ ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 10 AM CDT /9 AM MDT/ SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of southwest and west central Kansas. * WHEN...From midnight CDT /11 PM MDT/ tonight to 10 AM CDT /9 AM MDT/ Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ BURGERT
763 WWUS73 KDDC 182021 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 321 PM CDT Sat Oct 18 2025 KSZ030-043-044-061>063-074>076-084>086-190900- /O.CON.KDDC.FR.Y.0002.251019T0500Z-251019T1500Z/ Trego-Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell- Morton-Stevens-Seward- Including the cities of Deerfield, Ulysses, Liberal, Scott State Lake, Sublette, Hugoton, Wakeeney, Johnson City, Dighton, Syracuse, Garden City, Elkhart, Scott City, Satanta, and Lakin 321 PM CDT Sat Oct 18 2025 /221 PM MDT Sat Oct 18 2025/ ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 10 AM CDT /9 AM MDT/ SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of southwest and west central Kansas. * WHEN...From midnight CDT /11 PM MDT/ tonight to 10 AM CDT /9 AM MDT/ Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ UMSCHEID
755 WWUS73 KDDC 190450 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1150 PM CDT Sat Oct 18 2025 KSZ077-087-191500- /O.EXA.KDDC.FR.Y.0002.251019T0500Z-251019T1500Z/ Gray-Meade- Including the cities of Montezuma, Plains City, Meade, Fowler, and Cimarron 1150 PM CDT Sat Oct 18 2025 ...FROST ADVISORY IN EFFECT UNTIL 10 AM CDT SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Gray and Meade Counties. * WHEN...Until 10 AM CDT Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KSZ030-043-044-061>063-074>076-084>086-191500- /O.CON.KDDC.FR.Y.0002.251019T0500Z-251019T1500Z/ Trego-Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell- Morton-Stevens-Seward- Including the cities of Garden City, Ulysses, Sublette, Hugoton, Satanta, Elkhart, Wakeeney, Deerfield, Scott City, Lakin, Liberal, Syracuse, Johnson City, Dighton, and Scott State Lake 1150 PM CDT Sat Oct 18 2025 /1050 PM MDT Sat Oct 18 2025/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of southwest and west central Kansas. * WHEN...Until 10 AM CDT /9 AM MDT/ Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ BENNETT
364 WWUS73 KDDC 190822 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 222 AM MDT Sun Oct 19 2025 KSZ061-191500- /O.UPG.KDDC.FR.Y.0002.000000T0000Z-251019T1500Z/ /O.NEW.KDDC.FZ.W.0001.251019T0822Z-251019T1500Z/ Hamilton- Including the cities of Syracuse 222 AM MDT Sun Oct 19 2025 ...FREEZE WARNING IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29. * WHERE...Hamilton County. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KSZ030-043-044-062-063-074>077-084>087-191500- /O.CON.KDDC.FR.Y.0002.000000T0000Z-251019T1500Z/ Trego-Scott-Lane-Kearny-Finney-Stanton-Grant-Haskell-Gray-Morton- Stevens-Seward-Meade- Including the cities of Garden City, Deerfield, Meade, Ulysses, Lakin, Johnson City, Satanta, Elkhart, Cimarron, Sublette, Hugoton, Wakeeney, Scott City, Fowler, Dighton, Scott State Lake, Montezuma, Plains City, and Liberal 322 AM CDT Sun Oct 19 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of southwest and west central Kansas. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ BENNETT
786 WWUS73 KDDC 191440 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 840 AM MDT Sun Oct 19 2025 KSZ061-191545- /O.EXP.KDDC.FZ.W.0001.000000T0000Z-251019T1500Z/ Hamilton- Including the cities of Syracuse 840 AM MDT Sun Oct 19 2025 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... Temperatures have warmed above freezing. $$ KSZ030-043-044-062-063-074>077-084>087-191545- /O.CAN.KDDC.FR.Y.0002.000000T0000Z-251019T1500Z/ Trego-Scott-Lane-Kearny-Finney-Stanton-Grant-Haskell-Gray-Morton- Stevens-Seward-Meade- Including the cities of Ulysses, Deerfield, Dighton, Montezuma, Liberal, Cimarron, Garden City, Elkhart, Meade, Hugoton, Scott State Lake, Plains City, Fowler, Wakeeney, Satanta, Sublette, Scott City, Lakin, and Johnson City 940 AM CDT Sun Oct 19 2025 ...FROST ADVISORY IS CANCELLED... Temperatures have warmed into the 40s. $$ TURNER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 18, 12:47 AM CDT, 40 minutes earlier. Its key messages:
- Isolated storms possible (15%) this evening near Medicine Lodge but dry elsewhere
- Strong cold front arrives Saturday, bringing gusty north winds up to 40 mph and significantly drier air
- Risk for areas of frost Sunday morning mainly along and west of US Highway 83
Area forecast discussion, Oct 18, 12:47 AM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1247 AM CDT Sat Oct 18 2025 .KEY MESSAGES... - Isolated storms possible (15%) this evening near Medicine Lodge but dry elsewhere - Strong cold front arrives Saturday, bringing gusty north winds up to 40 mph and significantly drier air - Risk for areas of frost Sunday morning mainly along and west of US Highway 83 && .UPDATE... Issued at 1244 AM CDT Sat Oct 18 2025 Confidence is improving on the timing and magnitude of a cold dome of high pressure moving across southwest Kansas late tonight. As this surface high crosses western Kansas overnight, the gusty north winds expected Saturday afternoon will subside to less than 10 mph by or shortly after midnight. Clear skies and light winds near the center of this surface high will create favorable conditions for temperatures to easily fall into the 30s across most of southwest and north central Kansas. The best chance for temperatures to fall into the mid 30s will be west of Highway 83, particularly near the center of the surface high that will be located over the Oklahoma and Texas Panhandles by early Sunday morning. Further north a developing light west wind after midnight may limit how low temperatures ultimately fall. Based on these expected conditions late tonight, a Frost Advisory will be issued for locations along and west of Highway 283 early Sunday morning. && .DISCUSSION... Issued at 332 PM CDT Fri Oct 17 2025 Water vapor imagery from this afternoon reveals a positively tilted upper trough extending from the Upper Midwest into the Desert Southwest. Although past morning upper air data reveals 100+ kt upper jet winds found on the back side of this wave over the Northern Rockies...this wave is progressing eastward without closing off into much of a circulation. Closer to the surface, an associated Pacific cold front stretching from the western Great Lakes into the Southern High Plains has slowed to a near stall over central Kansas this afternoon with Medicine Lodge still on the warm side of the boundary. Ahead of this front decent boundary layer moisture via dewpoints near 60 along with temps rising into the 80s is triggering modest MLCAPE in the 500-1000 J/kg range although with inhibition remaining relatively strong...only some scattered shallow CU exists. Behind this front much drier and hence stable air is in place via dewpoints in the 30s existing at locations such as Scott City and Garden City. This evening to overnight will see the aforementioned upper trough slide slightly farther east with locations such as Medicine Lodge finally seeing the cold front move east of the area. The main question is whether this will allow any storms to develop across Barber County before drier air moves into that region. Based on current trends mentioned above via stronger inhibition and lack of CU...it is not looking the best but can't completely rule out an isolated storm or two in the mid to late evening. Deep layer shear will be sufficient for cell organization but limited instability will keep any storm that can form...below severe levels. Otherwise, the remainder of the night will see subsidence building into the region with associated surface high pressure allowing for light winds under a clear sky. Attention then shifts toward late Saturday morning to early afternoon as the previously referenced 100+kt jet streak dives into the existing upper trough axis. This will push a much stronger cold front through the region on Saturday with gusty north winds resulting. Given strong isallobaric response via decent pressure rises, the NBM 75th percentile winds with gusts up to 40 mph look the most reasonable for tomorrow. The other component to this frontal passage will be much drier air invading the region with dewpoints dropping into the 20s by late afternoon. Although initially this doesn't have much meaning...as subsidence builds into the region with associated surface high pressure creating light winds overnight...the question turns to potential for some frost Sunday morning west of a Wakeeney to Garden City to Elkhart line. While 50th percentile lows from the NBM are in the mid to upper 30s in this area...sense the 10-25th percentile values in the lower 30s are more realistic given very dry air. This may result in some areas of frost Sunday morning but confidence in that happening is not high enough at this point to issue any frost headlines. Remainder of Sunday will then be a transition day ahead of another strong shortwave and associated cold front surging through the area Monday morning. Tuesday morning may see another round of patchy frost near the KS...CO state line as light winds and dry air set the table for a cool morning (at least 15% probability of temps at or below 35 near state line). After a couple of quiet weather days on Tuesday and Wednesday...ensemble means show a southern stream wave and potential closed mid level low rolling into the region Thursday into Friday. Although the probability of exceeding even a tenth of an inch is not the highest (generally 10% or less) this will likely be the next reasonable threat for measurable precipitation. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1220 AM CDT Sat Oct 18 2025 Strong northerly winds will develop across southwest Kansas by early this Saturday afternoon behind a passing cold front. Short term models are in good agreement showing a reinforcement of colder air spreading across the region between 16Z and 21Z today. This boundary passage will cause north winds to increase from 10-15 knots after 12Z today to around 25 knots between 18Z and 21Z today, with gusts up to 35 knots possible through 00Z Sunday. These gusty north winds will decrease to less than 10 knots between 03z and 06Z Sunday as they become more northwesterly as an area of high pressure at the surface moves across western Kansas. BUFR soundings indicate VFR conditions will prevail for the next 24 hours. && .DDC WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ Sunday for KSZ043-044-061>063-074>076-084>086. && UPDATE...Burgert DISCUSSION...AJohnson AVIATION...Burgert
Hazardous weather outlook, Oct 17, 3:37 PM CDT, 9 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 337 PM CDT Fri Oct 17 2025 KSZ030-031-043>046-061>066-074>081-084>090-181000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 337 PM CDT Fri Oct 17 2025 /237 PM MDT Fri Oct 17 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...This Afternoon and Tonight An isolated thunderstorm or two will be possible in the mid to late evening hours over Barber County. However, any storm that does form will remain below severe levels. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Some areas of frost will be possible Sunday morning mainly along and west of US Highway 83 via temperatures in the lower to mid 30s along with light winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Frost Advisories in Kansas, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.